Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 182, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 12, 2022, 7:10 AM CDT for Gage County, Jefferson County, Saline County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2022, 7:10 AM CDT (12:10 UTC)
- Expired
- Jun 12, 2022, 8:00 AM CDT
- In force
- 50 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gage County, NE, Jefferson County, NE, Saline County, NE
The radar
The Omaha radar (KOAX), 123 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:23 PM CDT, 12 hours 47 minutes earlier.
Area forecast discussion, Jun 11, 6:23 PM CDT, 12 hours 47 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 623 PM CDT Sat Jun 11 2022 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 255 PM CDT Sat Jun 11 2022 Low amplitude ridge building into the area today is bringing some of the warmest temperatures of the season so far to eastern Nebraska and western Iowa. June has been unremarkable for temps so far. You'd have to go back 30 days to find the warmest day of the season so far when most locations managed mid-90s on May 12th. Sticky dewpoints are in the upper 60s and low 70s. The short-term focus is on severe weather potential later this afternoon and evening on the periphery of the upper ridge. With this moist airmass warming quickly, we've got MLCAPE pushing 4000 J/kg across the heart of the area. Low level lapse rates will push over 8C/km. Lowest 2000 feet of hodographs are eye-catching. A weak boundary is sagging out of South Dakota and may serve as the focus for initiation. Surface based discrete supercells are expected to develop quickly after 21Z. Cells are expected to produce a large hail threat with 2"+ hail a reasonable expectation for the worst of them. A tornado or two seems quite possible. Storms will be isolated and move south quickly. The threat may be over for the Omaha metro by 6pm and out of the CWA by around 9pm. They'll have a tendency to grow upscale and produce damaging wind gusts as they push into Missouri. Storms will also be producing heavy rain with PWAT values over 2", but with their quick progression and isolated nature, flooding isn't expected. Moist easterly flow and a shortwave riding across southern SoDak may help develop low cigs early on Sunday morning, though they shouldn't last long after sunrise. Isolated PoPs seem warranted in northern zones. Only a few high clouds will remain through the remainder of the day and the powerful mid- June sun will drive temps to numbers at or just above those noted this afternoon. Heat advisories have been issued for areas on the other side of the Kansas state line. Will hold off as this forecast doesn't quite push apparent temperatures to 105 for most, though it'll be close in our southern tier of counties. Night shift will have to consider issuing for a couple of southern counties at least. Convection should be limited through the afternoon and evening with the cap in place, but isolated storms in western Nebraska in the evening may coalesce into a line and produce a threat of damaging wind gusts after midnight in northeast Nebraska. Plenty of moving parts in that scenario, but most guidance basically agrees. Monday will be dry and hot. NAEFS ensembles show all 52 members have low levels warmer than all values in the 1979-2009 climatology for mid-June... 00z and 12z both. It's an extreme forecast for the time of year. * Omaha's record of 101 is currently forecast to fall. * Lincoln's record of 102 is, too. * Norfolk may fall a degree shy. This will be the warmest day of the season so far. It may be the warmest day of the year. In the past 9 years, only once has Omaha managed triple digits two or more times. (There were 11 instances in 2012 when the drought monitor looked a lot like it currently does.) A cold front on Tuesday spoils the fun. Triple digits are possible near Missouri with temps 10-15 degrees cooler in the northern reaches of the CWA as the "cooler" air works in. A shortwave may interact with the front and produce some rain and thunder Tuesday night. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 620 PM CDT Sat Jun 11 2022 Scattered showers and thunderstorms continue to move out of the TAF sites within these first couple hours of the TAF period. Otherwise, VFR conditions are expected behind the showers with another small chance at some overnight showers and thunderstorms primarily at KOFK and KOMA between 08z and 12z. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Nicolaisen AVIATION...Kern
Hazardous weather outlook, Jun 11, 3:32 PM CDT, 15 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 332 PM CDT Sat Jun 11 2022 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-121045- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 332 PM CDT Sat Jun 11 2022 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Sunday Thunderstorms are possible late this afternoon and evening with severe storms possible mainly south of the I-80 corridor. Large hail will be the primary threat. A few storms will also be capable of producing tornadoes and damaging winds. .DAYS TWO THROUGH SEVEN...Sunday night through Saturday There is a chance for thunderstorms Sunday night and again Tuesday night and Wednesday. Sultry conditions are expected Sunday through Tuesday. It appears Monday will be the hottest day with highs anywhere from 96 to 102 degrees and heat indicies approaching 109 degrees in some locations. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening over southeast Nebraska and southwest Iowa.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:55 AM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Johnson, Pawnee | 50 min |
| Jun 12, 2:46 PM CDT | Heat Advisory | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 24 more | 52 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.